Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 13, NWS Tulsa, OK

March 24, 1994McIntosh County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 24, 1994, 5:52 AM CST for McIntosh County, Oklahoma. It was in force for 53 min.

The area

The counties it named.

The facts

Issued
Mar 24, 1994, 5:52 AM CST (11:52 UTC)
Expired
Mar 24, 1994, 6:45 AM CST
In force
53 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County McIntosh County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 11.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1994-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1994-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3577 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 241154
SVRTUL
OKC091-241245-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
552 AM CST THU MAR 24 1994
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  645 AM CST
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN EAST CENTRAL OKLAHOMA
 
   ...WESTERN MCINTOSH COUNTY
 
AT 550 AM...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM 8 MILES WEST OF HANNA. MOVEMENT WAS NORTHEAST AT 15 MILES
AN HOUR. THE COMMUNITIES OF HANNA AND RAIFORD ARE IN THE PATH OF THIS
STORM.
 
 
 
HAIL TO THE SIZE OF A QUARTER CAN BE EXPECTED IN THE WARNED AREA.
 
DURING THE STORM MOVE INDOORS AND STAY AWAY FROM WINDOWS.
TO PROTECT YOURSELF FROM LIGHTNING DO NOT USE THE TELEPHONE
OR HAND HELD ELECTRICAL APPLIANCES...UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD EXERCISE CARE WHEN APPROACHING LOW WATER
CROSSINGS.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 4:05 AM CST, 1 hour 47 minutes earlier.

Area forecast discussion, Mar 24, 4:05 AM CST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
400 AM CST THU MAR 24 1994

MESONET HAS BEEN QUITE USEFUL IN FINDING BOUNDARIES DURING THE NIGHT.
WIND SHIFT APPARENTLY ALONG A SALISAW-ADA LN. MOISTURE STILL FOUND
BEHIND BDRY WITH TIGHT DEWPOINT GRAD FROM COOKSON-SHAWNEE. EXPECT
BOTH FEATURES TO CONT SOUTH TDY. WTR VAPOR SHOWS ACTIVE SUBTROPICAL
JET WITH PIECES OF ENERGY COMING OUT OF E PAC UPR LOW. ALSO VORT MAX
IS NOTED ACROSS N MEX WHICH MDLS PROG INTO S CENT OK BY 00Z FRI.
THESE FEATURES TO PROVIDE SOME FORCING SO WL CONT WITH POPS MAINLY
ACROSS E CENT AND SE SXNS. WITH MOISTURE REMAINING ACROSS SE ZNS AND
LIS FORECASTED AROUND -4 TO -6 ACROSS SOUTHEAST OKLAHOMA...TSTMS
WL REMAIN IN FCST. HIGHER BASED STRMS POSSIBLE A LTL FURTHER N AS WELL
WITH VORT MAX APPROACHING. SOME ECHOES BEGINNING TO SHOW UP ON 88D
AND THESE APR TO BE ALLIGNED ALONG DEWPT GRAD.

THK PTN BECOMING INCREASINGLY CONFLUENT TONIGHT AND FOR NOW WL JUST
HV LOW POPS IN EXTREME SE. MDLS SHOW GUD ISENT LIFT DEVELOPING OVR AREA
ON FRI SO WL MENTION LOW POPS ACROSS MOST ZNS.
...10...

TUL 66/42/59 112   BVO 63/42/58 -12  MLC 79/47/64 322
IDB 74/48/65 332

.TUL...NONE.

In the hours before

Special weather statement, Mar 24, 5:24 AM CST, 28 minutes before
OKZ065-066-070-071-073-074-075-241230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
522 AM CST THU MAR 24 1994

...THUNDERSTORMS DEVELOPING OVER EAST CENTRAL OKLAHOMA...

AT 515 AM...NATIONAL WEATHER SERVICE RADAR INDICATED AN AREA OF
DEVELOPING THUNDERSTORMS ACROSS EAST CENTRAL OKLAHOMA. THE THUNDERSTORMS
WERE SCATTERED 20 MILES EITHER SIDE OF A LINE FROM WELEETKA TO SALISAW.
MOVEMENT WAS NORTHEAST AT 15 MILES AN HOUR. THE STRONGEST THUNDERSTORM
WAS NEAR WELEETKA AND WILL MOVE INTO THE HENRYETTA AREA DURING THE NEXT
HALF HOUR.

THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...
FREQUENT LIGHTNING AND SMALL HAIL.

STAY TUNED TO THIS STATION FOR FURTHE0R UPDATES FROM THE NATIONAL
WEATHER SERVICE.

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.